Alert archive / West Virginia / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this red flag warning at Mar 29, 2022, 2:31 PM EDT for 4 states. It took effect at Mar 30, 2022, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 2:31 PM EDT (18:31 UTC)
- In effect from
- Mar 30, 2022, 12:00 PM EDT
- Expired
- Mar 30, 2022, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
All 40 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 37 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086 WWUS81 KRLX 291831 RFWRLX URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston WV 231 PM EDT Tue Mar 29 2022 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON AND EVENING... Dry and warm surface conditions combined with gusty winds brings an elevated risk for fire danger on Wednesday. KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>008-013>016- 024>027-033-034-300245- /O.UPG.KRLX.FW.A.0001.220330T1600Z-220331T0000Z/ /O.NEW.KRLX.FW.W.0001.220330T1600Z-220331T0000Z/ Greenup-Carter-Boyd-Lawrence KY-Athens-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason- Jackson WV-Lincoln-Putnam-Kanawha-Roane-Mingo-Logan-Boone-Clay- McDowell-Wyoming- 231 PM EDT Tue Mar 29 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WEST VIRGINIA SOUTHEAST OHIO EASTERN KENTUCKY AND SOUTHWEST VIRGINIA... The National Weather Service in Charleston has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM EDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 003 Dickenson, Fire Weather Zone 004 Buchanan, Fire Weather Zone 005 Wayne, Fire Weather Zone 006 Cabell, Fire Weather Zone 007 Mason, Fire Weather Zone 008 Jackson WV, Fire Weather Zone 013 Lincoln, Fire Weather Zone 014 Putnam, Fire Weather Zone 015 Kanawha, Fire Weather Zone 016 Roane, Fire Weather Zone 024 Mingo, Fire Weather Zone 025 Logan, Fire Weather Zone 026 Boone, Fire Weather Zone 027 Clay, Fire Weather Zone 033 McDowell, Fire Weather Zone 034 Wyoming, Fire Weather Zone 075 Athens, Fire Weather Zone 083 Jackson OH, Fire Weather Zone 084 Vinton, Fire Weather Zone 085 Meigs, Fire Weather Zone 086 Gallia, Fire Weather Zone 087 Lawrence OH, Fire Weather Zone 101 Greenup, Fire Weather Zone 102 Carter, Fire Weather Zone 103 Boyd and Fire Weather Zone 105 Lawrence KY. * Timing...Wednesday afternoon through Wednesday evening. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...Between 20 and 30 percent. * Temperatures...In the mid 70s to low 80s. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ OHZ066-067-076-WVZ009>011-017>020-028>031-300245- /O.NEW.KRLX.FW.W.0001.220330T1600Z-220331T0000Z/ Perry-Morgan-Washington-Wood-Pleasants-Tyler-Wirt-Calhoun-Ritchie- Doddridge-Braxton-Gilmer-Lewis-Harrison- 231 PM EDT Tue Mar 29 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WEST VIRGINIA AND SOUTHEAST OHIO... The National Weather Service in Charleston has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM EDT Wednesday. * Affected Area...Fire Weather Zone 009 Wood, Fire Weather Zone 010 Pleasants, Fire Weather Zone 011 Tyler, Fire Weather Zone 017 Wirt, Fire Weather Zone 018 Calhoun, Fire Weather Zone 019 Ritchie, Fire Weather Zone 020 Doddridge, Fire Weather Zone 028 Braxton, Fire Weather Zone 029 Gilmer, Fire Weather Zone 030 Lewis, Fire Weather Zone 031 Harrison, Fire Weather Zone 066 Perry, Fire Weather Zone 067 Morgan and Fire Weather Zone 076 Washington. * Timing... * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...Between 20 and 30 percent. * Temperatures...In the mid 70s to low 80s. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
886 WWUS81 KRLX 300148 RFWRLX URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston WV 948 PM EDT Tue Mar 29 2022 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON AND EVENING... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033-034-301000- /O.CON.KRLX.FW.W.0001.220330T1600Z-220331T0000Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-McDowell-Wyoming- 948 PM EDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST OHIO, NORTHEAST KENTUCKY, WEST VIRGINIA AND SOUTHWEST VIRGINIA... * Affected Area...Fire Weather Zone 003 Dickenson, Fire Weather Zone 004 Buchanan, Fire Weather Zone 005 Wayne, Fire Weather Zone 006 Cabell, Fire Weather Zone 007 Mason, Fire Weather Zone 008 Jackson WV, Fire Weather Zone 009 Wood, Fire Weather Zone 010 Pleasants, Fire Weather Zone 011 Tyler, Fire Weather Zone 013 Lincoln, Fire Weather Zone 014 Putnam, Fire Weather Zone 015 Kanawha, Fire Weather Zone 016 Roane, Fire Weather Zone 017 Wirt, Fire Weather Zone 018 Calhoun, Fire Weather Zone 019 Ritchie, Fire Weather Zone 020 Doddridge, Fire Weather Zone 024 Mingo, Fire Weather Zone 025 Logan, Fire Weather Zone 026 Boone, Fire Weather Zone 027 Clay, Fire Weather Zone 028 Braxton, Fire Weather Zone 029 Gilmer, Fire Weather Zone 030 Lewis, Fire Weather Zone 031 Harrison, Fire Weather Zone 033 McDowell, Fire Weather Zone 034 Wyoming, Fire Weather Zone 066 Perry, Fire Weather Zone 067 Morgan, Fire Weather Zone 075 Athens, Fire Weather Zone 076 Washington, Fire Weather Zone 083 Jackson OH, Fire Weather Zone 084 Vinton, Fire Weather Zone 085 Meigs, Fire Weather Zone 086 Gallia, Fire Weather Zone 087 Lawrence OH, Fire Weather Zone 101 Greenup, Fire Weather Zone 102 Carter, Fire Weather Zone 103 Boyd and Fire Weather Zone 105 Lawrence KY. * Timing...Wednesday afternoon through Wednesday evening. * Winds...South 10 to 20 mph with gusts up to 30 to 40 mph. * Relative Humidity...As low as 21 percent. * Temperatures...In the upper 70s to lower 80ss. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
968 WWUS81 KRLX 300741 RFWRLX URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston WV 341 AM EDT Wed Mar 30 2022 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON AND EVENING... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033-034-301745- /O.CON.KRLX.FW.W.0001.220330T1600Z-220331T0000Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-McDowell-Wyoming- 341 AM EDT Wed Mar 30 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST OHIO, NORTHEAST KENTUCKY, WEST VIRGINIA AND SOUTHWEST VIRGINIA... * Affected Area...Fire Weather Zone 003 Dickenson, Fire Weather Zone 004 Buchanan, Fire Weather Zone 005 Wayne, Fire Weather Zone 006 Cabell, Fire Weather Zone 007 Mason, Fire Weather Zone 008 Jackson WV, Fire Weather Zone 009 Wood, Fire Weather Zone 010 Pleasants, Fire Weather Zone 011 Tyler, Fire Weather Zone 013 Lincoln, Fire Weather Zone 014 Putnam, Fire Weather Zone 015 Kanawha, Fire Weather Zone 016 Roane, Fire Weather Zone 017 Wirt, Fire Weather Zone 018 Calhoun, Fire Weather Zone 019 Ritchie, Fire Weather Zone 020 Doddridge, Fire Weather Zone 024 Mingo, Fire Weather Zone 025 Logan, Fire Weather Zone 026 Boone, Fire Weather Zone 027 Clay, Fire Weather Zone 028 Braxton, Fire Weather Zone 029 Gilmer, Fire Weather Zone 030 Lewis, Fire Weather Zone 031 Harrison, Fire Weather Zone 033 McDowell, Fire Weather Zone 034 Wyoming, Fire Weather Zone 066 Perry, Fire Weather Zone 067 Morgan, Fire Weather Zone 075 Athens, Fire Weather Zone 076 Washington, Fire Weather Zone 083 Jackson OH, Fire Weather Zone 084 Vinton, Fire Weather Zone 085 Meigs, Fire Weather Zone 086 Gallia, Fire Weather Zone 087 Lawrence OH, Fire Weather Zone 101 Greenup, Fire Weather Zone 102 Carter, Fire Weather Zone 103 Boyd and Fire Weather Zone 105 Lawrence KY. * Timing...Wednesday afternoon through Wednesday evening. * Winds...South 10 to 15 mph with gusts up to 30 to 40 mph. * Relative Humidity...As low as 21 percent. * Temperatures...In the upper 70s to lower 80s. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
527 WWUS81 KRLX 301540 RFWRLX URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston WV 1140 AM EDT Wed Mar 30 2022 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON AND EVENING... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033-034-302345- /O.CON.KRLX.FW.W.0001.220330T1600Z-220331T0000Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-McDowell-Wyoming- 1140 AM EDT Wed Mar 30 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST OHIO, NORTHEAST KENTUCKY, WEST VIRGINIA AND SOUTHWEST VIRGINIA... * Affected Area...Fire Weather Zone 003 Dickenson, Fire Weather Zone 004 Buchanan, Fire Weather Zone 005 Wayne, Fire Weather Zone 006 Cabell, Fire Weather Zone 007 Mason, Fire Weather Zone 008 Jackson WV, Fire Weather Zone 009 Wood, Fire Weather Zone 010 Pleasants, Fire Weather Zone 011 Tyler, Fire Weather Zone 013 Lincoln, Fire Weather Zone 014 Putnam, Fire Weather Zone 015 Kanawha, Fire Weather Zone 016 Roane, Fire Weather Zone 017 Wirt, Fire Weather Zone 018 Calhoun, Fire Weather Zone 019 Ritchie, Fire Weather Zone 020 Doddridge, Fire Weather Zone 024 Mingo, Fire Weather Zone 025 Logan, Fire Weather Zone 026 Boone, Fire Weather Zone 027 Clay, Fire Weather Zone 028 Braxton, Fire Weather Zone 029 Gilmer, Fire Weather Zone 030 Lewis, Fire Weather Zone 031 Harrison, Fire Weather Zone 033 McDowell, Fire Weather Zone 034 Wyoming, Fire Weather Zone 066 Perry, Fire Weather Zone 067 Morgan, Fire Weather Zone 075 Athens, Fire Weather Zone 076 Washington, Fire Weather Zone 083 Jackson OH, Fire Weather Zone 084 Vinton, Fire Weather Zone 085 Meigs, Fire Weather Zone 086 Gallia, Fire Weather Zone 087 Lawrence OH, Fire Weather Zone 101 Greenup, Fire Weather Zone 102 Carter, Fire Weather Zone 103 Boyd and Fire Weather Zone 105 Lawrence KY. * Timing...Wednesday afternoon through Wednesday evening. * Winds...South 10 to 15 mph with gusts up to 30 to 40 mph. * Relative Humidity...As low as 23 percent. * Temperatures...Around 70. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
986 WWUS81 KRLX 302106 RFWRLX URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston WV 506 PM EDT Wed Mar 30 2022 ...GUSTY WINDS AND LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON AND EVENING... KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033-034-310000- /O.CON.KRLX.FW.W.0001.000000T0000Z-220331T0000Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-McDowell-Wyoming- 506 PM EDT Wed Mar 30 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST OHIO, NORTHEAST KENTUCKY, WEST VIRGINIA, AND SOUTHWEST VIRGINIA... * Affected Area...Fire Weather Zone 003 Dickenson, Fire Weather Zone 004 Buchanan, Fire Weather Zone 005 Wayne, Fire Weather Zone 006 Cabell, Fire Weather Zone 007 Mason, Fire Weather Zone 008 Jackson WV, Fire Weather Zone 009 Wood, Fire Weather Zone 010 Pleasants, Fire Weather Zone 011 Tyler, Fire Weather Zone 013 Lincoln, Fire Weather Zone 014 Putnam, Fire Weather Zone 015 Kanawha, Fire Weather Zone 016 Roane, Fire Weather Zone 017 Wirt, Fire Weather Zone 018 Calhoun, Fire Weather Zone 019 Ritchie, Fire Weather Zone 020 Doddridge, Fire Weather Zone 024 Mingo, Fire Weather Zone 025 Logan, Fire Weather Zone 026 Boone, Fire Weather Zone 027 Clay, Fire Weather Zone 028 Braxton, Fire Weather Zone 029 Gilmer, Fire Weather Zone 030 Lewis, Fire Weather Zone 031 Harrison, Fire Weather Zone 033 McDowell, Fire Weather Zone 034 Wyoming, Fire Weather Zone 066 Perry, Fire Weather Zone 067 Morgan, Fire Weather Zone 075 Athens, Fire Weather Zone 076 Washington, Fire Weather Zone 083 Jackson OH, Fire Weather Zone 084 Vinton, Fire Weather Zone 085 Meigs, Fire Weather Zone 086 Gallia, Fire Weather Zone 087 Lawrence OH, Fire Weather Zone 101 Greenup, Fire Weather Zone 102 Carter, Fire Weather Zone 103 Boyd and Fire Weather Zone 105 Lawrence KY. * Timing...Wednesday afternoon through Wednesday evening. * Winds...South around 12 to 18 mph with gusts up to 30 to 40 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the upper 70s to lower 80s. * Impacts...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
239 WWUS81 KRLX 302349 RFWRLX URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston WV 749 PM EDT Wed Mar 30 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033-034-310100- /O.EXP.KRLX.FW.W.0001.000000T0000Z-220331T0000Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-McDowell-Wyoming- 749 PM EDT Wed Mar 30 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEAST OHIO, NORTHEAST KENTUCKY, WEST VIRGINIA, AND SOUTHWEST VIRGINIA... Have allowed Red Flag Warning to expire as relative humidities are recovering. However, gusty winds will still be a concern tonight and will make it difficult to contain any fires that have already started today. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this red flag warning went out at Mar 29, 2:17 PM EDT, 14 minutes earlier.
Area forecast discussion, Mar 29, 2:17 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
217 PM EDT Tue Mar 29 2022
.SYNOPSIS...
Warm front crosses overnight, with developing light rain and a
wintry mix in the mountains possible. Rapid warm-up with fire
weather concerns Wednesday followed by a cold front Thursday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 920 AM Tuesday...
Current forecast is generally on track this morning. Aside from
a few adjustments to sky grids, no significant changes are
needed at this time.
As of 635 AM Tuesday...
Dew point observations from this past hour came in a few degrees
off from the forecast, so adjusted accordingly as we begin to
see the warm front soar up from the Mississippi Valley.
Otherwise, forecast remains on track.
As of 405 AM Tuesday...
The forecast begins with the area under the influence of high
pressure amid increasing cloudiness ahead of a warm front.
Temperatures will begin to experience a warming trend as the
frontal boundary presses northward today, but the big indication
of its passage will be more noticeable on Wednesday. Ongoing
dry conditions in the low levels of the atmosphere supports
another afternoon of lower relative humidities, but winds will
be more subdued in comparison to Monday, mitigating fire weather
concerns. However, will still opt for a mention for the low RH
values in the HWO.
As the warm front propagates into our northern fringes of the
forecast area this evening, the boundary will tap into shortwave
energy to overcome aforementioned low level dry air and
generate showers just before midnight. A wintry mix attempts to
transpire over the northeast WV mountains, with a few hundredths
of an inch of ice possible from freezing rain. Given the
precedent dry conditions, confidence is low in regards to
accumulations due to timing concerns of saturation before
moisture with the front departs northward. This will for now
warrant only a mention in the HWO, but will pass along to
oncoming forecasters to monitor trends in the event prolonged
freezing rain occurs.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 215 PM Tuesday...
A line of showers and thunderstorms is expected to develop ahead of
a leading shortwave trough Wednesday into Wednesday evening. By the
beginning of the short term period, this line should be in the
vicinity of a line from Chicago to Memphis. The line is expected to
weaken as it continues to press eastward overnight, arriving in our
western counties a little after midnight. Current thinking is that
the northern portion of the line dissipates fairly quickly as
stronger forcing and mass convergence at the nose of H850 jet
quickly lifts northeast into PA/NY into a drier environment. Across
the south and into the mountains should see a little better
opportunity for some modest rainfall accumulations early Thursday
morning with amounts between a tenth and quarter of an inch. The
main concern with this activity will be any heavier showers causing
precipitation drag/evaporative cooling to mix higher momentum air
associated with the aforementioned low level jet to the surface.
Given that we will still be in warm advection, and there will be
little, if any, elevated instability overnight, think this threat
will be rather low with tame rainfall rates.
Should see a pretty good break in precipitation behind this leading
feature through the first half of the day Thursday allowing
temperatures to rise into the upper 60s to lower 70s in advance of a
cold front.
Cold frontal passage is then expected during the latter half of the
day Thursday as the low continues to deepen and occlude over the
Upper Great Lakes with the northern lobe becoming dominant before
finally ejecting into Quebec by the weekend. Destabilization may be
a little hard to come by across our western counties with FROPA
toward noon and plan to keep thunder out of these areas. As
previously mentioned, farther east surface temperatures likely
recover into the lower 70s yielding nearly 1000J/kg of MLCAPE amid
deep layer shear values of 50 to 70KTs. Strong to damaging winds
will be the primary hazard with storm mode and surface dew point
spreads being a limiting factor for tornadoes.
This system will be fairly progressive, so only expecting between a
tenth and a quarter of an inch of rainfall across the lower
elevations with up to around a half inch in the mountains. With
these amounts and antecedent dry conditions, no hydro issues are
expected.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 215 PM Tuesday...
Cold air on the back side of the departing system coupled surface
heating should yield 5-7ft mixing height depths for the first half
of the day Friday. In the absence of a good moisture fetch off the
Great Lakes this is most likely to yield just isolated showers over
the lowlands and perhaps scattered coverage in the mountains before
dissipating into the afternoon as profiles dry out.
Transient ridging builds over the region Saturday yielding a dry
day. A quick moving and relatively weak disturbance looks to
approach during the day Sunday as transient ridging builds quickly
behind it for early in the work week. A stronger system possibly
approaches toward the middle of next week, but model spread is
fairly wide so confidence is rather low.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 210 PM Tuesday...
VFR is expected to continue across the area through the majority
of the period, though ceilings will gradually lower as cloud
cover increases due to a warm front lifting north into the
area. Dry air in the low levels will help to maintain dry
conditions across the area, though a few showers could occur as
the front crosses through overnight. For now, have included VCSH
at PKB/CKB/EKN. Cloud cover will begin to diminish towards the
end of the valid TAF period.
Winds remain light and variable today, then veer to the south
and strengthen once the front has crossed through. On
Wednesday, sustained winds will be around 10-15KTs with gusts
reaching 20-30KTs during the afternoon and evening.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Tonight, -RA may be possible near PKB/CKB,
and a wintry mix could occur near EKN. If precipitation does
occur, CIGs/VIS could temporarily dip below VFR.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z WEDNESDAY...
IFR CIGs possible along the higher elevation Thursday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for WVZ005>008-013>016-024>027-033-034.
OH...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for OHZ075-083>087.
KY...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for KYZ101>103-105.
VA...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for VAZ003-004.
&&
SYNOPSIS...JP/JLB
NEAR TERM...MEK/JLB
SHORT TERM...JP
LONG TERM...JP
AVIATION...JLBHazardous weather outlook, Mar 29, 4:40 AM EDT, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 440 AM EDT Tue Mar 29 2022 KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>008-013>016-024>027- 033-034-300845- Greenup-Carter-Boyd-Lawrence KY-Athens-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV- Lincoln-Putnam-Kanawha-Roane-Mingo-Logan-Boone-Clay-McDowell-Wyoming- 440 AM EDT Tue Mar 29 2022 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. In addition, showers and thunderstorms are possible early Thursday morning through evening. Damaging wind gusts are the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ525-526-300845- Northwest Randolph-Southeast Randolph- 440 AM EDT Tue Mar 29 2022 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. A wintry mix of precipitation is possible late tonight. Travel may become difficult from slick surfaces. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A wintry mix of precipitation is possible early Wednesday morning. Travel may become difficult from slick surfaces. Additionally, showers and thunderstorms are possible early Thursday morning through evening. Damaging wind gusts are the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-076-WVZ009>011-017>020-028>032-039-040-515>524-300845- Perry-Morgan-Washington-Wood-Pleasants-Tyler-Wirt-Calhoun-Ritchie- Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas- 440 AM EDT Tue Mar 29 2022 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms are possible early Thursday morning through evening. Damaging wind gusts are the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:14 AM EDT | Fire Weather Watch | RLX | Boone, Cabell, Clay, Jackson, Kanawha, Lincoln and 8 more | 10 hr |
Nearby
Red Flag Warnings in West Virginia, 2022Red Flag Warnings in Ohio, 2022Red Flag Warnings in Kentucky, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.